| Model Number |
SIGTRS60AXT |
| Medical Device Problem Codes |
Entrapment of Device (1212); Misfire (2532); Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic pancreatectomy, when the pancreatic parenchyma was resected, the firing could not advance halfway through for the first firing during pancreatic resection using the device.A few staples were sticking out at 1cm from proximal side of the reload used during the first firing.It seems that clamp cover (sled) advanced about 1cm but the firing to the tissue was unable to be performed.There was an excessive force points to "1" and the articulation was also only slightly articulated.Neither moving forward nor backward were possible with the center control.Both green buttons were long pressed, and was restarted to open the jaws, then it was released from the tissue.Afterwards, a new reload was used and resection was possible without any problem.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the jaw of the reload was open and the proximal and distal sutures were returned intact.Functional testing noted that the reload was loaded into a representative handle.The interlock was overridden and the reload was applied to test media.All staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the device initially fires, but failed to complete the firing cycle.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The evaluation detected an unreported condition: the device was pre-fired and engaged in interlock and the buttress material was torn from the reloads sutures.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to r elease to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Dipping the reload in sterile saline prior to positioning the reload at the target tissue may help flatten the material on the cartridge.Concomitant product: sigphandle, sig power sigphandle handle (serial#unknown); sigpshell, sig power sigpshell control shell (lot#unknown); sigadaptstnd, sig power sigadaptstnd linear adapter (serial#unknown).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the jaw of the reload was open, the proximal and distal sutures were intact, staples were protruding from the proximal end of the staple cartridge channel and the sled was slightly advanced.Functionally, the reload was loaded into a representative handle.The interlock was overridden and the reload was applied to test media.All staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the device initially fires, but failed to complete the firing cycle.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.It was also reported that the jaws of the device remain closed on tissue.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The evaluation detected an unreported condition: the device was pre-fired, engaged in interlock and the buttress material was torn from the reloads sutures.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Dipping the reload in sterile saline prior to positioning the reload at the target tissue may help flatten the material on the cartridge.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.